Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 6, 2025, 6:46 PM CDT for Cimarron County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2025, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 6, 2025, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 166 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:54 PM CDT | TORNADO | 2 S Keyes, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
697
WFUS54 KAMA 062346
TORAMA
OKC025-070015-
/O.NEW.KAMA.TO.W.0028.250606T2346Z-250607T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
646 PM CDT Fri Jun 6 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Cimarron County in the Panhandle of Oklahoma...
* Until 715 PM CDT.
* At 646 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Keyes, or 14 miles east of Boise City, moving
southeast at 35 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Griggs and Keyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3677 10203 3650 10203 3650 10207 3672 10240
3688 10226
TIME...MOT...LOC 2346Z 306DEG 30KT 3676 10225
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
LFM1 follow-up statement
732
WWUS54 KAMA 062358
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
658 PM CDT Fri Jun 6 2025
OKC025-070015-
/O.CON.KAMA.TO.W.0028.000000T0000Z-250607T0015Z/
Cimarron OK-
658 PM CDT Fri Jun 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN CIMARRON COUNTY...
At 658 PM CDT, a confirmed tornado was located 8 miles north of
Griggs, or 19 miles east of Boise City, moving southeast at 35 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Keyes and Griggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3677 10203 3650 10203 3650 10207 3672 10239
3685 10220
TIME...MOT...LOC 2358Z 305DEG 29KT 3671 10216
TORNADO...OBSERVED
MAX HAIL SIZE...2.75IN
$$
LFMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:13 PM CDT, 33 minutes earlier. Its key messages:
- Issued at 248 PM CDT Fri Jun 6 2025
- Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
- There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
- Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 6:13 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 613 PM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... Issued at 248 PM CDT Fri Jun 6 2025 - Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding. - There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe. - Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail. && .SHORT TERM... (This evening through Saturday night) Issued at 248 PM CDT Fri Jun 6 2025 The overall weather pattern today is quite similar to yesterday; moderate southwesterly flow aloft with modest mid-level moisture and generally sufficient low-level moisture. A remnant boundary that is oriented west-to-east apparent across the area, currently roughly bisecting the Texas Panhandle, with a warm and destabilizing environment to the south and a cooler and stable environment to the north. The 18z AMA sounding shows a moderately strong MLCIN in place with a convective temperature in the upper-80s. Additionally, there is very weak forcing to help thunderstorms develop, leaving convective temperature and any boundaries to be the more probable source of lift. All that said, confidence is very low that any thunderstorms can develop this afternoon across the southern TX Panhandle, but it's not out of the realm of possibilities given the weak remnant boundary previously mentioned. Otherwise, a few CAMs develop a thunderstorm in northeastern New Mexico or southeastern Colorado late this afternoon, but there are various solutions regarding what happens with that cell. Multiple runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this cell will trek east-southeast across the northern combined Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the cell weakening as it moves into the Panhandles. Given that clouds are dissipating in the northwestern combined Panhandles at this time, leaning more toward the idea of this cell persisting across the area. Of higher confidence is that a line of storms will develop in SW Kansas/SE Colorado this evening and move into the northern combined Panhandles and persist but weaken through the night. The main hazards with this activity will be damaging winds and large hail, but flash flooding will also be possible especially in the northeastern combined Panhandles given the 1-2" of rain that fell last night. Just like this morning and the previous morning, an outflow boundary from tonight's overnight convection will likely push through the Panhandles but will retreat back into the area throughout the day tomorrow. That said, temperatures will warm into the 80s. There are a few hints that a thunderstorm could develop once again in northeastern New Mexico/southeastern Colorado, but there are some very mixed signals regarding whether or not this convection would develop and be sustained. If it does become sustained, the environment would favor a strong to severe thunderstorm. Have included 15-20% PoPs for this activity for tomorrow evening. Vanden Bosch && .LONG TERM... (Sunday through next Thursday) Issued at 248 PM CDT Fri Jun 6 2025 Split flow is expected to develop across the CONUS, and quasi-zonal flow is expected over the Southern US as a trough in the Upper Midwest digs southeast. Meanwhile, a plume of moisture from the eastern Pacific will continue to pump in to the Panhandles and moisture from the Gulf feeds into the area throughout the day. The combination of reaching convective temperature, as well as gradually decreasing heights aloft (favors ascent), should favor the development of thunderstorms in the afternoon hours. Latest CAMs suggest the initial activity will be in the northern combined Panhandles, but moving southeast with the mean wind. Strong to extreme instability will be possible by the afternoon hours, and although the wind profile results in a fairly straight hodograph, effective shear values should be in the 25-40 kt range. As such, initial activity should be supercellular with the potential for hail up to 3 inches in diameter and damaging winds. Low-level wind shear looks very weak through the afternoon hours which keeps the concern for tornadoes low through the afternoon. The tornado threat could increase should a supercell stay discrete toward the 23z-02z timeframe when the LLJ begins to strengthen and increases the low- level shear. However, a weak cold front is favored to move in to the northern combined Panhandles around that time from which will likely result in the development of additional thunderstorms. With time, thunderstorms should congeal into a line and rush south-southeast or southeast. Given the strong to extreme instability available ahead of the line, significantly severe wind gusts will be possible with gusts up to 80 mph not out of the question. Although damaging winds will be the primary hazard, won't be able to rule out large hail due to the amount of instability. Flash flooding will also be possible due to high precipitable water content and intense updrafts. Monday and perhaps into Tuesday, the upper-level pattern will switch some as the southern jet stream will push south, but northwesterly flow aloft will briefly become established. Low-level moisture will not be as impressive as this weekend, but should still be sufficient to support the development of thunderstorms along the higher terrain that moves into portions of the Panhandles. Wednesday and Thursday, a weak trough is forecast to move south of the Panhandles. This system has the potential to clip the Panhandles with showers and thunderstorms, but confidence is low at this range. Vanden Bosch && .AVIATION... (00Z TAFS) Issued at 517 PM CDT Fri Jun 6 2025 Thunderstorms will be in the area especially in the northern combined Panhandles and impacting KDHT to KGUY now through 12Z. Confidence is much lower for thunderstorms around KAMA during this period. Outside of thunder, conditions should remain VFR with south to southeasterly winds. Thunderstorms could cause winds to become westerly to northwesterly with strong wind gusts. A tornado threat in the northern combined Panhandles is in place until 04Z. KAMA is currently in a tornado watch. However, confidence is much lower due to the low confidence in thunder impacting KAMA at this time. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 84 62 90 / 40 10 20 50 Beaver OK 58 84 58 86 / 90 10 10 40 Boise City OK 55 83 56 86 / 60 0 10 30 Borger TX 62 87 62 93 / 60 10 20 50 Boys Ranch TX 60 85 60 91 / 40 0 20 50 Canyon TX 60 85 59 91 / 40 0 10 40 Clarendon TX 62 84 64 89 / 50 10 20 50 Dalhart TX 56 83 55 87 / 40 0 20 40 Guymon OK 56 83 58 86 / 80 10 10 40 Hereford TX 60 87 61 91 / 40 0 10 40 Lipscomb TX 60 84 61 87 / 90 40 10 40 Pampa TX 61 83 62 87 / 60 20 20 50 Shamrock TX 62 86 63 88 / 60 20 20 40 Wellington TX 65 87 64 90 / 60 20 20 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch through Saturday morning for TXZ004-005-010. OK...Flood Watch through Saturday morning for OKZ002-003. && SHORT TERM...52 LONG TERM....52 AVIATION...36
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 300 PM CDT Fri Jun 6 2025 OKZ001>003-TXZ001>020-317-070800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There is a Flood Watch in effect for the northeastern combined Panhandles from now through 10 AM Saturday. There is a chance for strong to severe thunderstorms late this afternoon through the overnight hours. Large hail and damaging winds are possible, but there is a low chance for tornadoes. Localized flash flooding will be possible across the northeastern combined Panhandles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible from Saturday through at least Tuesday. A strong to severe thunderstorm cannot be ruled out on Saturday. There is a more widespread chance for strong to severe thunderstorms on Sunday large hail, damaging winds, and a tornado all possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed for the late this afternoon through this evening, and Sunday afternoon through Sunday evening.
In the hours before
Local storm report, Jun 6, 4:51 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
451 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM Tornado 8 N Simms 35.15N 102.65W
06/04/2025 Deaf Smith TX NWS Storm Survey
Several visuals from storm spotters
indicated that funnel clouds and perhaps
brief touchdowns occurred before this
tornado from the same supercell as it
crossed western Deaf Smith County. However,
this tornado did overturn a couple of pivots
south of County Road 27 and east of Highway
214. This appears to have been the only
damage noted from this tornado so the exact
length of the track is unknown due to the
lack of damage indicators. Max estimated
winds were 85mph and estimated width was 50
yards. Estimated length was around 0.83
miles. Tornado was rated EF0.
&&
JCLocal storm report, Jun 6, 6:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
628 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail 17 NNW Boise City 36.96N 102.60W
06/06/2025 M1.75 Inch Cimarron OK Emergency Mngr
&&
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 66 min |
| Jun 5, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
| Jun 5, 11:38 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 67 min |
| Jun 6, 12:16 AM CDT | Flash Flood Warning | AMA | Beaver | 2 hr |
| Jun 6, 12:20 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| Jun 6, 12:32 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 43 min |
| Jun 6, 2:29 PM CDT | Flood Watch | AMA | Beaver, Texas | 20 hr |
| Jun 6, 5:24 PM CDT | Tornado Warning | AMA | Cimarron | 51 min |
| Jun 6, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 61 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.